Florida, 2016

Tropical Storm and Storm Surge in Florida, June 6 to 7, 2016

June 6 to 7, 2016 · NWS TBW · 18 events in 14 counties and zones

Tropical Storm Colin developed over the Gulf of Mexico on June 5th and moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb late on the 6th. For West-Central and Southwest Florida, Tropical Storm Warnings were issued late morning on the 5th for Levy, Citrus, Hernando, Sumter, Pasco, Pinellas, and Hillsborough Counties, as well as coastal portions of Manatee…

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Tropical Storm Colin developed over the Gulf of Mexico on June 5th and moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb late on the 6th.

For West-Central and Southwest Florida, Tropical Storm Warnings were issued late morning on the 5th for Levy, Citrus, Hernando, Sumter, Pasco, Pinellas, and Hillsborough Counties, as well as coastal portions of Manatee and Sarasota Counties. The Tropical Storm Warnings were allowed to end on the morning of the 7th as Colin was moving northwest of Florida.

Across the west coast of the Florida Peninsula, the maximum storm tide was around 3 to 7 feet MLLW during the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge ranged from around 2.5 to 4.5 feet during the evening of the 6th.

Much of the area saw tropical storm force winds from late morning of the 6th through early morning on the 7th, with the peak wind in the area being 49 knots in Bradenton Beach. Widespread areas of 6 to 10 inches of rain fell over the area, with the area of highest rain totals located across Pinellas and Hillsborough Counties around the Tampa Bay, and in interior areas of Levy County in the Nature Coast.

The Skyway Bridge section of Interstate 275 connecting Manatee and Pinellas Counties across the Tampa Bay was closed by the Florida Department of Transportation for about 25 hours beginning late morning on June 6th.

The Coast Guard closed the Port of Tampa due to high winds. The port was opened up again less than a day later.

Numerous power outages were reported, mostly across Pinellas and Hillsborough counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 5, 9:33 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 5, 9:33 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1033 PM EDT SUN JUN 5 2016

.UPDATE...
Tropical Storm Colin continues to drift north into the soutehrn
Gulf of Mexico with deep tropical moisture overspreading the
region. Numerous showers and a few thunderstorms some with locally
heavy rainfall and brief gusty winds are spreading north across
the area and will continue overnight and gradually increase in
coverage on Monday. Overall forecast looks on track and have
updated the zones to remove Tropical Storm headline from Sumter
county.

&&

.AVIATION...
Some MVFR/IFR cigs/vsbys from fast moving shra/tsra will be
possible at the terminal sites through tonight, with widespread
MVFR/IFR conditions developing after 06Z as deep tropical moisture
overspreads the region. Gusty winds up to 35 knots will be
possible in the vicinity of tsra tonight, with general wind gusts
above 30 knots at KTPA, KPIE, and KSRQ possible after about 16Z
on Monday as a tropical system moves north through the eastern
Gulf waters through Monday night.

&&

.MARINE...
Winds and seas will continue to increase as Colin moves across the
eastern Gulf of Mexico over the next 36 hours and current marine
forecast looks on track at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  77  82  78  89 / 100 100 100  50
FMY  78  84  78  88 / 100 100  90  70
GIF  76  82  75  89 / 100 100  90  50
SRQ  78  82  79  87 / 100 100 100  60
BKV  76  82  76  88 / 100 100 100  50
SPG  78  82  78  86 / 100 100 100  50

&&

.TBW Watches/Warnings/Advisories...
FL...Flood Watch from 4 AM EDT Monday through Monday evening
     for Coastal Charlotte-Coastal Citrus-Coastal Hernando-
     Coastal Hillsborough-Coastal Lee-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Polk-Sumter.

     Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
     Coastal Hillsborough-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Levy-Inland Pasco-
     Pinellas.

Gulf waters...Tropical Storm Warning for Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Englewood to Tarpon Springs FL
     out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 11 AM EDT Tuesday for Charlotte
     Harbor and Pine Island Sound-Coastal waters from
     Bonita Beach to Englewood FL out 20 NM-Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...69/Close
UPPER AIR...007/Dougherty
DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Jun 5, 4:35 AM EST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
535 AM EDT SUN JUN 5 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-061000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
535 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING
STRIKES.

...POTENTIAL TROPICAL IMPACTS...
AN AREA OF DISTURBED WEATHER NEAR THE YUCATAN PENINSULA TODAY WILL
MOVE NORTH AND NORTHEAST INTO THE EASTERN GULF OF MEXICO TONIGHT.
THIS SYSTEM HAS THE POTENTIAL TO BECOME A TROPICAL DEPRESSION OR
TROPICAL STORM. A LARGE AREA OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE APPROACHING THE FLORIDA WEST COAST
OVERNIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO 20 TO 25
KNOTS. THERE IS A RISK OF WATERSPOUTS IN SOME OF THESE RAINBANDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...POTENTIAL TROPICAL SYSTEM IMPACTS...
THE TROPICAL SYSTEM IS EXPECTED TO MOVE ACROSS FLORIDA LATE MONDAY
OR MONDAY NIGHT. WHILE IT IS TOO EARLY TO KNOW THE EXACT STRENGTH
AND EVENTUAL TRACK OF THIS SYSTEM...HEAVY RAINS AND GUSTY WINDS
ARE LIKELY TO IMPACT PORTIONS OF OUR AREA MONDAY INTO TUESDAY.
RIVER AND SMALL STREAM FLOODING IS POSSIBLE. WATERSPOUTS AND
ISOLATED TORNADOES MAY ACCOMPANY SOME OF THE RAIN BANDS. HAZARDOUS
SURF... DANGEROUS RIP CURRENTS...AND COASTAL FLOODING ARE ALL
LIKELY IF THIS SYSTEM DEVELOPS AS EXPECTED.

MARINERS CAN EXPECT 20 TO 30 KNOT WINDS WITH HIGHER GUSTS AND SEAS
OF 12 TO 16 FEET AS THE SYSTEM APPROACHES FROM THE SOUTHWEST.
MARINERS ARE URGED TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SYSTEM.

THE SYSTEM IS FORECAST TO MOVE AWAY FROM THE AREA TUESDAY AND
TUESDAY NIGHT WITH A RETURN TO MORE TYPICAL AFTERNOON SHOWERS AND
STORMS RETURNING FOR WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 5, 8:25 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
925 PM EDT SUN JUN 5 2016

FLZ050-151-155-160-255-060215-
INLAND MANATEE-PINELLAS-COASTAL MANATEE-COASTAL SARASOTA-COASTAL
HILLSBOROUGH-
925 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HILLSBOROUGH...NORTHWESTERN SARASOTA...NORTHWESTERN MANATEE AND
PINELLAS COUNTIES...

AT 923 PM EDT...RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR HARBOR BLUFFS TO NEAR ST.
PETERSBURG TO WHITFIELD. MOVEMENT WAS NORTH AT 25 MPH.

WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...SARASOTA...BRADENTON...PINELLAS PARK...
SEMINOLE...PALMETTO...FORT DESOTO PARK...SAINT PETERSBURG...DOWNTOWN
SAINT PETERSBURG...ST. PETERSBURG...ST. PETE BEACH...TIERRA VERDE...
FEATHER SOUND...KENSINGTON PARK...SAINT ARMANDS KEY...GANDY...EAST LAKE
AND BAY PINES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2827 8282 2823 8276 2819 8280 2817 8279
      2817 8271 2768 8245 2765 8245 2765 8246
      2764 8245 2739 8243 2739 8245 2732 8245
      2730 8257 2770 8278 2785 8291 2812 8288
      2821 8292
TIME...MOT...LOC 0123Z 180DEG 22KT 2789 8290 2777 8273 2740 8260
Local storm report, Jun 5, 8:33 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
933 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     MARINE TSTM WIND 6 NNW ANNA MARIA ISLAND 27.61N 82.76W
06/05/2016  M43 MPH          GMZ853             FL   MESONET

            MESONET STATION 6 NNW ANNA MARIA ISLAND
            /XEGM/.

&&

EO
Special weather statement, Jun 5, 10:21 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1121 PM EDT SUN JUN 5 2016

FLZ255-060345-
INLAND MANATEE-
1121 PM EDT SUN JUN 5 2016

...A SHOWER WILL AFFECT EASTERN MANATEE COUNTY...

AT 1120 PM EDT...A HEAVY SHOWER WAS LOCATED OVER MYAKKA CITY...OR 20
MILES NORTH OF NORTH PORT...MOVING NORTHWEST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS SHOWER.

LOCATIONS IMPACTED INCLUDE...
PARRISH...MYAKKA CITY AND LAKE MANATEE STATE PARK.

LAT...LON 2758 8247 2765 8225 2764 8217 2734 8208
      2727 8221 2732 8225 2738 8225 2739 8231
TIME...MOT...LOC 0320Z 156DEG 29KT 2735 8220

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 tropical storm, 4 storm surge/tide. Local standard time, as filed.

Tropical Storm, Coastal Levy

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Levy forecast zone
Reported by
C-MAN Station
Coordinates
29.282, -82.789 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Florida Big Bend region with a minimum central pressure of 1000 mb.

In Coastal Levy County, the peak wind measured was 36 knots from the Cedar Key CMAN. Radar estimated rainfall totals for the event ranged from 2 to 4 inches.

Tropical Storm, Coastal Citrus

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Citrus forecast zone
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
28.848, -82.520 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Citrus County, tropical storm force winds ripped a metal roof and some screening off of the porch of a mobile home. The metal roof landed on a suspended cable line and had to be removed by county personnel. Radar rainfall estimates ranged from 2-5 inches.

Tropical Storm, Inland Citrus

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Inland Citrus forecast zone
Reported by
Mesonet
Coordinates
28.848, -82.520 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Inland Citrus County, the peak wind measured was 36 knots from a home weather station in Beverly Hills (D1496). Rain totals generally ranged from 3-6 inches. The highest rainfall total was 6.44 inches at the CoCoRaHS site Crystal River 4.7 ESE.

Tropical Storm, Sumter

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Sumter forecast zone
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
28.705, -82.081 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

Sumter County Public Works responded to 11 calls for removing debris and downed trees from roads, totaling $7,000 in cleanup costs. Radar rainfall estimates were as high as 4 inches, with the highest values over the northern part of the county.

Tropical Storm, Pinellas

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Pinellas forecast zone
Property damage
$5,000
Reported by
Mesonet
Coordinates
27.903, -82.739 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Pinellas County, the peak wind gust was 47 knots at a home weather station on Treasure Island. In addition, the wind damaged the roadside sign of a business in Seminole. According to radar rainfall estimates, much of Pinellas County received 5 to 8 inches of rainfall. The highest rainfall total for the event was 10.09 inches at the CoCoRaHS station South Pasadena 0.6 E. Minor flooding was reported in the normally flood prone areas of the county.

Tropical Storm, Coastal Hillsborough

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Hillsborough forecast zone
Property damage
$50,000
Reported by
ASOS
Coordinates
27.906, -82.347 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Hillsborough County, the peak wind gust was 45 knots at the ASOS at Tampa International Airport around mid day 6th. Additionally, Hillsborough County Emergency Management reported numerous trees and power lines down around the county. One of the trees landed on a home and removed the front of the home from the rest of the building, displacing a resident. Additionally, Public Works removed approximately 30 trees from roadways around Hillsborough County. The highest rain total was 9.32 inches at the CoCoRaHS station Tampa 4.4 SSW.

Tropical Storm, Inland Hillsborough

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Inland Hillsborough forecast zone
Reported by
Mesonet
Coordinates
27.906, -82.347 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

Across Inland Hillsborough County, widespread areas received a total of 2-4 inches of rain, with the highest reported rain total being 8.89 inches at the CoCoRaHS station Valrico 2.2 SE.

Tropical Storm, Inland Levy

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Inland Levy forecast zone
Reported by
Mesonet
Coordinates
29.282, -82.789 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Levy County, radar estimated rainfall totals for the event ranged from 2 to 6 inches. The highest reported rain total was 11.84 inches at the CoCoRaHS site Bronson 3.0 SE.

Tropical Storm, Polk

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Polk forecast zone
Reported by
Mesonet
Coordinates
27.949, -81.698 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Polk county, the peak wind reported was 37 knots, which occurred both at a home weather station in Lakeland (AR692) during the early evening on the 6th, and at a home weather station in Winter Haven (AU493) in the late evening on the 6th. Rainfall was generally less than five inches in Polk county.

Tropical Storm, Coastal Manatee

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Manatee forecast zone
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
27.478, -82.357 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Manatee County, the peak wind was 49 knots in Bradenton Beach, according to the Bradenton Beach Police Department during the late morning of the 6th. Additionally, the ASOS at Sarasota-Bradenton International Airport measured a 46 knot wind gust on the evening of the 6th. Radar estimated rain totals generally ranged from 4 to 8 inches. Winds also caused roof damage to one mobile home in Bradenton. The highest rainfall report was 10.08 inches from a home weather station in Bradenton (AS0056).

Tropical Storm, Coastal Sarasota

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Sarasota forecast zone
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.183, -82.365 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Sarasota County, the peak wind gust was 46 knots at the CMAN station in Venice (VENF1) on the afternoon of the 6th. Additionally, Sarasota County Emergency Management reported a few trees and powers lines were toppled by the wind. Radar estimated rainfall was generally less than 4 inches, although the highest rainfall report was 6.21 inches at the CoCoRaHS station Sarasota 1.4 E.

Tropical Storm, Hardee

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Hardee forecast zone
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
27.493, -81.810 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Hardee County, strong winds knocked a tree and power lines onto a house in Wachula, causing minor fire damage to the insulation in the home. Another tree fell on a house in Wauchula, causing minor damage to a tin roof.

Tropical Storm, Coastal Charlotte

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Charlotte forecast zone
Reported by
Mesonet
Coordinates
26.900, -81.950 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Coastal Charlotte County, the peak wind was 37 knots on the morning of the 6th at a home weather station in Port Charlotte (D9045). Radar estimated rainfall generally from 2-4 inches, with the highest rain total reported being 7.02 inches at the CoCoRaHS station Port Charlotte 3.3 E.

Storm Surge/Tide, Coastal Levy

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Levy forecast zone
Property damage
$13,000
Reported by
Emergency Manager
Coordinates
29.282, -82.789 (the zone’s center; the record gives no point)

The tide gauge at Cedar Key measured a peak tide of 7.43 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 4.37 feet on the evening of the 6th. Levy County emergency management reported that the surge caused flooding to 7 homes and 5 business in Cedar Key. In total, around $13,000 in property damage was reported by Levy County Emergency Management.

Storm Surge/Tide, Coastal Manatee

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Manatee forecast zone
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
27.478, -82.357 (the zone’s center; the record gives no point)

Storm surge from Tropical Storm Colin produced a maximum storm tide of between 3 to 5 feet MLLW along the Southwest Florida coastline on the afternoon and early evening of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge ranged from 2 to 4 feet on the evening of the 6th. Manatee County Emergency Management reported that the surge caused an estimated $300,000 in beach erosion.

Storm Surge/Tide, Coastal Sarasota

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Sarasota forecast zone
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
27.183, -82.365 (the zone’s center; the record gives no point)

Storm surge from Tropical Storm Colin produced a maximum storm tide of between 3 to 5 feet MLLW along the Southwest Florida coastline on the afternoon and early evening of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge ranged from 2 to 4 feet on the evening of the 6th. Sarasota County Emergency Management reported limited beach erosion at most beaches and keys. Some areas of Casey Key and Manasota Key experienced 5-10 feet of dune erosion. The damage was roughly estimated to total $300,000.

Tropical Storm, Coastal Pasco

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Pasco forecast zone
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
28.307, -82.439 (the zone’s center; the record gives no point)

Tropical Storm Colin moved onshore in the Big Bend region of Florida with a minimum central pressure of 1000 mb.

In Pasco County, 3 homes and 1 county building sustained minor wind damage. Pasco County Emergency Management estimated the total damage cost to be no more than $20,000.

Storm Surge/Tide, Coastal Charlotte

When
June 6, 12:00 AM EST to June 7, 4:00 AM EST
Where
Coastal Charlotte forecast zone
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
26.900, -81.950 (the zone’s center; the record gives no point)

Storm surge from Tropical Storm Colin produced a maximum storm tide of between 3 to 5 feet MLLW along the Southwest Florida coastline on the afternoon and early evening of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge ranged from 2 to 4 feet on the evening of the 6th. Charlotte County Emergency Management reported that the surge added to continuing beach erosion on Manasota Key, with damage to stairs and boardwalks. The damage cost from this erosion was roughly estimated to be around $300,000.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, June 2016The 2016 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631895, 631988, 631994, 632120, 632121, 632664, 632935, 632937, 633028, 633032, 633033, 633034, 633882, 633945, 633952, 633957, 634256, 635166.